Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 
 

 

Effective models of group schemes


Author: Matthieu Romagny
Journal: J. Algebraic Geom. 21 (2012), 643-682
DOI: https://doi.org/10.1090/S1056-3911-2011-00561-4
Published electronically: October 26, 2011
MathSciNet review: 2957691
Full-text PDF

Abstract | References | Additional Information

Abstract: Let $ R$ be a discrete valuation ring with fraction field $ K$ and let $ X$ be a flat $ R$-scheme. Given a faithful action of a $ K$-group scheme $ G_K$ over the generic fibre $ X_K$, we study models $ G$ of $ G_K$ acting on $ X$. In various situations, we prove that if such a model $ G$ exists, then there exists another model $ G'$ that acts faithfully on $ X$. This model is the schematic closure of $ G$ inside the fppf sheaf $ \operatorname {Aut}_R(X)$; the major difficulty is to prove that it is representable by a scheme. For example, this holds if $ X$ is locally of finite type, separated, flat and pure and $ G$ is finite flat. Pure schemes (a notion recalled in the text) have many nice properties: in particular, we prove that they are the amalgamated sum of their generic fibre and the family of their finite flat closed subschemes. We also provide versions of our results in the setting of formal schemes.


References [Enhancements On Off] (What's this?)

  • [Ab] D. Abramovich, Raynaud's group-scheme and reduction of coverings, with an appendix by Jonathan Lubin, available at arxiv.org/math.AG/0304352.
  • [Al] V. Alexeev, Complete moduli in the presence of semiabelian group action, Ann. of Math. 155 (2002), 611-708. MR 1923963 (2003g:14059)
  • [An] S. Anantharaman, Schémas en groupes, espaces homogènes et espaces algébriques sur une base de dimension 1, Bull. Soc. Math. Fr., Suppl., Mém. 33 (1973), 5-79.
  • [AV] D. Abramovich, A. Vistoli, Compactifying the space of stable maps, J. Amer. Math. Soc. 15 (2002), 27-75. MR 1862797 (2002i:14030)
  • [BH] W. Bruns, J. Herzog, Cohen-Macaulay rings, Cambridge Studies in Advanced Mathematics, 39. Cambridge University Press (1993). MR 1251956 (95h:13020)
  • [BL1] S. Bosch, W. Lütkebohmert, Formal and rigid geometry, I. Rigid spaces, Math. Ann. 295 (1993), no. 2, 291-317. MR 1202394 (94a:11090)
  • [BL2] S. Bosch, W. Lütkebohmert, Formal and rigid geometry, II. Flattening techniques, Math. Ann. 296 (1993), no. 3, 403-429. MR 1225983 (94e:11070)
  • [BLR] S. Bosch, W. Lütkebohmert, M. Raynaud, Néron models, Ergebnisse der Math. 3. Folge, Bd. 21, Springer (1990).
  • [BR] J. Bertin, M. Romagny, Champs de Hurwitz, preprint available on the web page http://people.math.jussieu.fr/$ \sim $romagny/.
  • [dJ] A. J. de Jong, Crystalline Dieudonné module theory via formal and rigid geometry, Publ. Math. IHÉS, no. 82 (1995), 5-96.
  • [DM] P. Deligne, D. Mumford, The irreducibility of the space of curves of given genus, Pub. Math. IHÉS, no. 36 (1969), 75-109. MR 0262240 (41:6850)
  • [DG] M. Demazure, P. Gabriel, Groupes algébriques, North-Holland Publ. Co. (1970).
  • [EGA] J. Dieudonné, A. Grothendieck, Éléments de Géométrie Algébrique, Publ. Math. IHÉS 4, 8, 11, 17, 20, 24, 28, 32 (1961-1967). MR 0131167 (24:A1021)
  • [EH] D. Eisenbud, M. Hochster, A Nullstellensatz with nilpotents and Zariski's main lemma on holomorphic functions, J. Algebra 58 (1979), no. 1, 157-161. MR 535850 (80g:14002)
  • [Ei] D. Eisenbud, Commutative algebra with a view toward algebraic geometry, Graduate Texts in Math., Springer-Verlag (1995). MR 1322960 (97a:13001)
  • [Liu] Q. Liu, Algebraic geometry and arithmetic curves, Oxford Graduate Texts in Mathematics, no. 6, Oxford University Press (2002). MR 1917232 (2003g:14001)
  • [Ma] S. Maugeais, Relèvement des revêtements $ p$-cycliques des courbes rationnelles semi-stables, Math. Ann. 327, no. 2 (2003), 365-393 + Erratum in Math. Ann. 336, no. 1 (2006), 239-246.
  • [N] A. Néron, Modèles minimaux des variétés abéliennes sur les corps locaux et globaux, Pub. Math. IHÉS, no. 21 (1964). MR 0179172 (31:3423)
  • [PY] G. Prasad, J.-K. Yu, On quasi-reductive group schemes, with an appendix by Brian Conrad, J. Algebraic Geom. 15 (2006), no. 3, 507-549. MR 2219847 (2007c:14047)
  • [Ra] M. Raynaud, Spécialisation du foncteur de Picard, Publ. Math. IHÉS 38 (1970), 27-76 . MR 0282993 (44:227)
  • [RG] M. Raynaud, L. Gruson, Critères de platitude et de projectivité. Techniques de ``platification'' d'un module, Invent. Math. 13 (1971), 1-89. MR 0308104 (46:7219)
  • [Ro] M. Romagny, Effective model of a finite group action, arXiv:math/0601639v1.
  • [Sa] M. Saïdi, On the degeneration of étale $ \mathbb{Z}/p\mathbb{Z}$ and $ \mathbb{Z}/p^2\mathbb{Z}$-torsors in equal characteristic $ p>0$, Hiroshima Math. J. 37 (2007), no. 2, 315-341. MR 2345371 (2008h:14024)
  • [SGA3] M. Demazure, A. Grothendieck, Schémas en groupes II: Groupes de type multiplicatif, et structure des schémas en groupes généraux, Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3), Lecture Notes in Mathematics 152, Springer-Verlag.
  • [To1] D. Tossici, Models of $ \mathbb{Z}/p^2\mathbb{Z}$ over a discrete valuation ring, J. Algebra 323 (2010), no. 7, 1908-1957.
  • [To2] D. Tossici, Effective models and extension of torsors over a discrete valuation ring of unequal characteristic, Int. Math. Res. Not. (2008), article ID rnn111. MR 2448085 (2009j:14060)


Additional Information

Matthieu Romagny
Affiliation: Institut de Mathématiques, Théorie des Nombres, Université Pierre et Marie Curie, Case 82, 4, place Jussieu, F-75252 Paris Cedex 05
Email: romagny@math.jussieu.fr

DOI: https://doi.org/10.1090/S1056-3911-2011-00561-4
Received by editor(s): September 30, 2009
Received by editor(s) in revised form: February 3, 2010
Published electronically: October 26, 2011

American Mathematical Society